Hail, Juneau
- When
- March 6, 6:20 PM CST
- Where
- Juneau County, (Vok)volk Aaf Camp D
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.920, -90.270
Scattered thunderstorms developed during the early evening of March 6th across central Wisconsin. Some of these storms became strong enough to produce large hail across Juneau County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Scattered thunderstorms developed during the early evening of March 6th across central Wisconsin. Some of these storms became strong enough to produce large hail across Juneau County. The largest hail reported was half dollar sized in Necedah.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Mar 6, 5:35 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 535 PM CST SUN MAR 6 2016 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) ISSUED AT 253 PM CST SUN MAR 6 2016 WARMING TAKING PLACE ACROSS THE REGION THANKS TO INCREASING SOUTHERLY FLOW AND HAZY SUNSHINE DUE TO SCATTERED/BROKEN ACCAS CLOUD.TEMPERATURES THIS AFTERNOON WERE IN THE MIDDLE 40S TO THE LOWER 50S. SCATTERED MID/HIGH CLOUD ACROSS THE AREA THIS EVENING EXPECTED TO GIVE WAY TO INCREASING LOWER CLOUDS AFTER MIDNIGHT AS SOUTHERLY FLOW STARTS TO TAP GULF MOISTURE. WILL LIKELY SEE SOME FOG DEVELOPMENT ALONG AND NORTH OF I-94 WITH WEAKER GRADIENT WINDS AND POOLING OF SNOWMELT MOISTURE AND INCOMING MILDER GULF MOISTURE OVER THE COOLER/MELTING SNOWPACK. REST OF THE AREA EXPECTED TO REMAIN FOG- FREE AS SOUTHERLY SURFACE WINDS KEEP LOWER BOUNDARY LAYER MIXED. PLAN ON MILD OVERNIGHT LOWS IN THE 40S. RAIN CHANCES WILL BE ON THE INCREASE MONDAY INTO MONDAY NIGHT AS LOW PRESSURE TRACKS NORTHEAST OUT OF THE CENTRAL PLAINS INTO SD. STRENGTHENING LOW LEVEL JET/850MB MOISTURE TRANSPORT AHEAD OF THE LOW EXPECTED TO PRODUCE SCATTERED SHOWER ACTIVITY. OTHERWISE... LOOK FOR HIGHS MONDAY IN THE MIDDLE 50S/LOWER 60S WITH LOWS MONDAY NIGHT REMAINING VERY MILD IN THE MIDDLE 40S TO THE MIDDLE 50S. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 253 PM CST SUN MAR 6 2016 MODELS INDICATING SHOWERS WILL BE ON A DIMINISHING TREND TUESDAY AS 850MB MOISTURE TRANSPORT GET SHUNTED EAST OF THE AREA AND DRIER PLAINS AIR OVERSPREADS THE AREA. WITH THE AREA FIRMLY IN THE WARM SECTOR OF LOW PRESSURE TRACKING NORTHEAST ACROSS MN...WILL SEE TEMPERATURES PUSH INTO THE LOWER/MIDDLE 60S ACROSS MUCH OF THE AREA. MAY HAVE TO WATCH COLD FRONTAL PASSAGE CLOSELY TUESDAY EVENING AS THE NAM BUFKIT SHOWS A LINE OF SHOWERS/THUNDERSTORMS FORMING AS MID- LEVEL CAP ERODES. NAM PRODUCES 0-3KM MUCAPE OF 500-1000J/KG ALONG WITH 0-3KM BULK SHEAR OF 30-35KT COULD HELP TO ORGANIZE A FEW VIGOROUS STORMS FROM CENTRAL WI INTO NORTHEAST IA. SHOWER CHANCES CONTINUE REST OF TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS A MID LEVEL TROUGH TRACKS EAST ACROSS THE REGION. OTHERWISE...TEMPERATURES WILL BE A BIT COOLER WEDNESDAY WITH HIGHS IN THE MIDDLE 40S TO THE LOWER 50S. DRY WITH TEMPERATURES REBOUNDING THURSDAY THROUGH FRIDAY AS RIDGING BUILDS ACROSS THE REGION. LOOK FOR HIGHS MAINLY IN THE 50S THURSDAY AND IN THE MIDDLE/UPPER 50S FRIDAY. WILL THEN SEE INCREASING RAIN CHANCES SATURDAY/SUNDAY AS BOTH THE GFS/ECMWF SHOWING A CLOSED LOWS SLOWLY LIFTING TOWARD THE AREA FROM THE SOUTHERN PLAINS. OTHERWISE...REMAINING VERY MILD WITH HIGHS SATURDAY IN THE UPPER 50S/LOWER 60S SATURDAY AND IN THE 50S SUNDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 535 PM CST SUN MAR 6 2016 VFR CONDITIONS ARE EXPECTED THROUGH MUCH OF THE UPCOMING NIGHT... WITH LOW LEVEL WIND SHEAR A CONCERN (EVEN AT KRST FOR A TIME THIS EVENING) AND AN EXPECTED GRADUAL INCREASE OF CLOUDS IN THE 4-5KFT RANGE. THERE COULD BE A TOUCH OF SOME LIGHT FOG AROUND KRST LATER TONIGHT WITH INCREASING MOISTURE OVER THE COLD GROUND...AS LOW LEVEL WIND SHEAR CONCERNS EASE WITH WEAKENING WINDS ALOFT. A BETTER SURGE OF MOISTURE SHOULD PUSH A BATCH OF MVFR CEILINGS BACK NORTH INTO THE AREA DURING THE AFTERNOON ON MONDAY...WITH THE POTENTIAL FOR CEILINGS TO DIP TO IFR RANGE AT KRST ANYTIME AFTER 21Z. IN ADDITION...THERE COULD BE A TOUCH OF DRIZZLE DEVELOPING BY LATE IN THE PERIOD...BUT WITH BETTER CHANCES FOR THIS TO OCCUR INTO MONDAY EVENING...WHEN CEILINGS AND VISIBILITY SHOULD CONTINUE TO DROP. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM....DAS LONG TERM.....DAS AVIATION...LAWRENCE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 317 PM CST SUN MAR 6 2016 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-071200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 317 PM CST SUN MAR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY EVENING. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
610 PM CST SUN MAR 6 2016
WIZ042>044-053-055-070100-
RICHLAND-JUNEAU-ADAMS-MONROE-VERNON-
610 PM CST SUN MAR 6 2016
...ISOLATED SHOWERS AND THUNDERSTORMS WILL AFFECT EASTERN
MONROE...NORTHEASTERN VERNON...JUNEAU...ADAMS AND RICHLAND
COUNTIES THROUGH 7 PM...
AT 607 PM CST...A LINE OF SHOWERS AND THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF TOMAH TO NEAR ELROY TO RICHLAND
CENTER...AND MOVING EAST AT 50 MPH.
PEA SIZE HAIL IS POSSIBLE AS THIS LINE MOVES EAST THROUGH 8 PM.
LOCATIONS IMPACTED INCLUDE AREAS NEAR...
TOMAH...RICHLAND CENTER...MAUSTON...NEW LISBON...ADAMS...ELROY...
HILLSBORO...NECEDAH...NEW ROME...BIG FLATS...ROCKBRIDGE...LINDINA...
AND AVOCA.
LAT...LON 4364 9031 4356 9031 4355 9019 4319 9019
4321 9050 4414 9063 4415 9032 4418 9031
4425 8978 4425 8960 4364 8960
TIME...MOT...LOC 0007Z 262DEG 52KT 4412 9049 4373 9034 4331 9039
LAWRENCEThe La Crosse radar (KARX), 75 km away, was scanning. The volume nearest the first event began at 00:21 UTC.
4 hail. Local standard time, as filed.
Half dollar sized hail fell in Necedah.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2016Every state in 2016This day in weather historyWarnings in Wisconsin, March 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 618058, 618059, 618060, 618061.